# SDR CA980928036

- Difficulty date: September 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6112 · Propeller Deice Boot Section
- Part: Deicer Boot
- Part number: 4E11883
- Condition: Separated
- Location: Nr 2 Blade
- Part time: 3,751 hours
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) NR 2 PROPELLER BLADE ON THE NR 1 ENGINE LOST ITS DEICER BOOT DURING FLIGHT.  THE MISSING DEICER BOOT WAS NOTICED AFTER A 1.5 HOUR FLIGHT.  OTHER THAN A MOMENTARY DECREASE IN ENGINE RPM DURING THE FLIGHT, THE PILOT DID NOT NOTICE ANY VIBRATION AND WAS UNAWARE THAT THE DEICER BOOT HAD SEPARATED.  THE BOOT HAD BEEN INSTALLED LOCALLY AND AN INSPECTION 9.9 HOURS PREVIOUSLY DID NOT SHOW ANY PEELING OF THE BOOT.  PART TC:  400.
